Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 30, NWS Omaha, NE

August 1, 2007Jefferson County, Nebraska

NWS Omaha, NE issued this flash flood warning at Aug 1, 2007, 8:05 PM CDT for Jefferson County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 1, 2007, 8:05 PM CDT (01:05 UTC)
Expired
Aug 1, 2007, 11:00 PM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Whole counties

County Jefferson County, NE

The radar

The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 8:38 PM CDTFLASH FLOODFairbury, NEEMERGENCY MANAGER REPORTED STREET FLOODING IN FAIRBURY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 020109
FFWOAX
NEC095-020400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
805 PM CDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 1100 PM CDT

* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING WAS IMMINENT FROM THUNDERSTORMS MOVING OVER THE 
WARNED AREA...WHICH ARE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN
IN AN HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FARIBURY 
AND DAYKIN.

THE HEAVY RAIN WILL WORSEN FLOODING ALONG THE LITTLE BLUE RIVER.
URBAN FLOODING IS LIKELY IN FAIRBURY AS THE THUNDERSTORM RAINFALL
WILL BE UNABLE TO RUN OFF INTO THE RIVER AS IT IS ALREADY QUITE HIGH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND 
MOVE TO HIGHER GROUND.  DO NOT DRIVE ON ROADS COVERED WITH WATER
AND OBEY ALL ROAD CLOSURE SIGNS.

LAT...LON 4000 9736 3999 9692 4034 9690 4035 9737

$$

POLLACK
3 follow-up statements
000 
WGUS73 KOAX 020148
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
845 PM CDT WED AUG 1 2007

NEC095-020400-
JEFFERSON NE-
845 PM CDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
JEFFERSON COUNTY...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE COUNTY
WITH RAINFALL AMOUNTS UP TO 2 INCHES BETWEEN DAYKIN AND FAIRBURY.
HEAVY STREET FLOODING WAS REPORTED IN FAIRBURY...WHERE THE WATER
CANNOT DRAIN WELL DUE TO FLOODING ON THE LITTLE BLUE RIVER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRBURY
AND DAYKIN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY...OR THE ROAD MAY BE DAMAGED UNDER THE WATER. MOVE TO HIGHER 
GROUND.

LAT...LON 4000 9736 3999 9692 4034 9690 4035 9737

$$

POLLACK
000 
WGUS73 KOAX 020252
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
948 PM CDT WED AUG 1 2007

NEC095-020400-
JEFFERSON NE-
948 PM CDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
JEFFERSON COUNTY...

AT 945 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
STREET FLOODING WAS BEGINNING TO SUBSIDE IN FAIRBURY.  RAIN IS 
TAPERING OFF ACROSS JEFFERSON COUNTY.  HOWEVER...RAINFALL OF UP TO 
1.5 INCHES HAS FALLEN. SMALL STREAMS AND CREEKS WILL CONTINUE TO RUN 
HIGH FOR A WHILE...AND SOME RURAL ROADS MAY FLOOD.  IN ADDITION...
WATER WILL CONTINUE TO RISE IN THE LITTLE BLUE RIVER FROM AROUND
FAIRBURY DOWNSTREAM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRBURY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4000 9736 3999 9692 4034 9690 4035 9737

$$

POLLACK
000 
WGUS73 KOAX 020353
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1051 PM CDT WED AUG 1 2007

NEC095-020401-
JEFFERSON NE-
1051 PM CDT WED AUG 1 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR JEFFERSON
COUNTY...

THUNDERSTORMS HAVE MOVED OUT OF THE AREA...AND FLASH FLOODING HAS
SUBSIDED.  HOWEVER...THE LITTLE BLUE RIVER CONTINUES IN FLOOD...
SO CONSULT THE LATEST FLOOD STATEMENTS.

LAT...LON 4000 9736 3999 9692 4034 9690 4035 9737

$$

POLLACK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:58 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 1, 2:58 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION..COR TO ADD STANTON/MADISON TO FFA
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
258 PM CDT WED AUG 1 2007

.DISCUSSION...

VERY COMPLICATED FORECAST SEEN THROUGH DAY 7. BIGGEST CONCERN DURING
THIS TIME IS JUST WHERE HEAVIEST PCPN WILL OCCUR AND POTENTIAL FOR
FLASH FLOODING. IN THE NEAR TERM...WATER VAPOR IMAGERY THIS
AFTERNOON SHOWING NORTHERN STREAM FLOW PUSHING UPPER TROF ACROSS
SOUTHERN CANADA...WITH A WEAK EMBEDDED IMPULSE OVER SD PER NETWORK
PROFILERS. UPPER SYSTEM WAS PUSHING A SURFACE COLD FRONT AND
ASSOCIATED LINE OF CONVECTION ACROSS THE DAKOTAS. LATEST 88D LOOP
SHOWING THE BOUNDARY APPROACHING THE NORTHERN CWA A LITTLE QUICKER
THAN GUIDANCE SUGGESTING. NEVERTHELESS...AMPLE MOISTURE IN PLACE TO
TAP INTO...AND ANTICIPATE PCPN AMOUNTS MAY BECOME AN ISSUE AS THE
FRONT SLOWS UP TONIGHT. EXACT PLACEMENT OF THE FRONT NEXT 48 HOURS IS
PROBLEMATIC AT BEST...BUT SUSPECT BOUNDARY WILL REMAIN AT LEAST IN
THE VICINITY OF THE CWA. CONSIDERING RAINFALL TOTALS OVER THE LAST
SEVEN DAYS...PARTICULARLY SOUTHERN/SW NEB CWA...THINK A FLASH FLOOD
WATCH WOULD BE PRUDENT FOR THOSE AREAS. HAVE BACKED OFF POPS
LEADING INTO THURSDAY NIGHT WHEN DRIER AIRMASS/SFC HIGH FILTERS IN
THROUGH THE UPPER MIDWEST AND INTO IA...WHILE LLVL MOIST ADV
CREEPS NORTHWARD ALONG THE WESTERN HIGH PLAINS DUE TO SURFACE LOW
PRESSURE DEVELOPING ERN MT/ERN WY. APPEARS BEST CHANCE FOR PCPN WOULD
BE FROM ERN KS TO WRN NEB AND WRN SD ALONG WEAK LLVL THETA-E/MOIST
CONVERGENCE/INSTABILITY AXIS. BY FRIDAY AFTERNOON...GUIDANCE SHOWS
THE FRONT SLOWLY LIFTING NORTHEAST OVER THE CENTRAL PLAINS AND INTO
SD/WRN IA TOWARD EARLY FRIDAY EVENING. IN THE EXTENDED PERIODS...
ANOTHER SURFACE FRONT IS PROGGED TO REMAIN INVOF THE NRN CWA AS
FLOW ALOFT BEGINS TO FLATTEN OUT. OBVIOUSLY DIFFICULT TO TIME PASSING
EMBEDDED IMPULSES...THUS PCPN CHANCES REASONABLE MAINLY
NRN CWA THRU DAY 7.

AVIATION...
ATMOSPHERE REMAINS VERY MOIST. TSTMS WILL REMAIN POSSIBLE ALONG AND
AHEAD OF THE FRONT THROUGH THURSDAY MORNING. IFR CEILINGS AND VSBYS
WILL BE POSSIBLE IN THE STORMS...ALONG WITH GUSTY WINDS. AREAS OF
FOG...MAINLY MVFR CATEGORY...WILL BE POSSIBLE MAINLY BETWEEN 09Z
AND 14Z. TSTM CHANCES SHOULD DECREASE AT KOFK FIRST...BY AROUND 09Z
BUT MAY LINGER UNTIL AFTER 15Z AT KLNK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NEZ030>032-042>045-050>053-065>068-078-088>093.
IA...NONE.

&&

DEE/MILLER
Hazardous weather outlook, Aug 1, 5:27 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
527 PM CDT WED AUG 1 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-021230-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
527 PM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED NON SEVERE THUNDERSTORMS WILL CONTINUE THIS
EVENING...WITH A CHANCE OF THUNDERSTORMS LATER TONIGHT AND
THURSDAY ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. HEAVY RAIN AND
LIGHTNING WILL BE THE PRIMARY HAZARDS. THE SLOW MOVEMENT WILL
CONTRIBUTE TO LOCALLY HEAVY RAINFALL AMOUNTS. SOME OF THE STRONGER STORMS
MAY PRODUCE GUSTY WINDS TO 45 MPH.

ADDITIONAL HEAVY RAIN WILL AGGRAVATE THOSE AREAS THAT HAVE SEEN
RAINFALL OVER THE LAST COUPLE OF DAYS. A FLASH FLOOD WATCH REMAINS
IN EFFECT THROUGH THURSDAY AFTERNOON FOR PARTS OF NEBRASKA SOUTH
OF A LINE FROM NORFOLK TO TEKAMAH.  A FLOOD WARNING REMAINS IN
EFFECT FOR THE LITTLE BLUE RIVER IN JEFFERSON COUNTY.

A PRE-FRONTAL TROUGH AND A COLD FRONT WILL PUSH ACROSS MUCH OF THE
OUTLOOK AREA TONIGHT. THURSDAY...THE FRONT SHOULD PUSH INTO
NORTHERN MISSOURI AND NORTHERN KANSAS THEN STALL.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS CONTINUES THURSDAY FOR THE AREA MAINLY
SOUTH OF A LINE FROM COLUMBUS TO GLENWOOD. THE CHANCE FOR
THUNDERSTORMS WILL RETURN ACROSS THE ENTIRE AREA FRIDAY INTO
SATURDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE AT OMAHA.

ZAPOTOCNY

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.